# SDR LF1R2022101900208

- Difficulty date: October 19, 2022
- Submitted: October 19, 2022
- Operation: General aviation
- Filed by: Pilatus Aircraft USA Ltd., repair station LF1R294K
- Aircraft: N627EM
- Make and model: Cessna 208
- Aircraft serial: 20800583
- Aircraft time: 964 hours
- System (JASC): 5753 · Trailing Edge Flaps
- Part: Flap Track
- Part number: 2622275
- Condition: Corroded
- Location: Zone 500
- Part time: 964 hours
- Stage of operation: IN
- How discovered: O
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

OWNER NOTED SOME DETERIORATION ON THE WING FLAP TRACKS. UPON CLOSER INSPECTION, THE TRACKS WERE NOTED TO HAVE SIGNIFICANT CORROSION. REVIEW OF THE CESSNA 208 STRUCTURAL REPAIR MANUAL DETERMINED THAT CORRODED AREA WAS WITH IN LIMITS. CORROSION WAS REMOVED AND THE EXISTING MATERIAL WAS TREATED PER THE SRM. FLAP TRACK ASSEMBLIES ARE ALUMINUM AND DUE TO THE NATURE OF THE DESIGN HAVE UNPAINTED AREAS WHERE THE ROLLERS MOVE. IT IS SUSPECTED THAT CORROSION STARTED IN THE ROLLER AREA AND THEN EXPANDED. WE SUGGEST A CHANGE IN DESIGN OF THE TRACK OR USE OF DIFFERENT MATERIAL TO PREVENT OCCURRENCES IN THE FUTURE.AIRCRAFT SPENDS SIGNIFICANT TIME IN COASTAL AREAS WHICH CONTRIBUTED TO THIS CONDITION.
